News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: Long term drug use effects on heart


 les5787 - Wed Sep 16, 2009 11:12 pm

I am wondering if I can recover physically from long term drug and alcohol abuse. And what would be the best thing to do to get my heart and body back in shape.
Thank you in advance for any insight
 Debra Van Ness RN - Wed Oct 14, 2009 10:33 am

I appologize this answer is arriving so long after the question. I would first congratulate you on the life style changes. That is a very big accomplishment and I wish the very best for you! Please keep it up.

Now, the best things you can do are the very things anyone else does for their heart. (please ask your doctor though because I am not aware of your full medical history). Assuming you are in good shape in general.... I would suggest some aerobic type exercise on a daily basis. Such as walking even if you are unable to jog or run. Just walking and increasing the distance over time as you get use to it. Also the diet. The diet is a big thing. Cut out as much of the fatty foods as you can and eat a more lean diet. Grilled and baked meats, no fried vegetables, and just in general cut back on the fat intake. (don't really have to give up all the fun food, but cut back on it alot if you are use to eating lots of fried and high fat foods).
Also be sure to drink plenty of water daily. Just as recommended for everyone unless of course there is a medical reason why you must restrict fluids. Ask the doc if you have any other known health problems. Kidneys? Liver? All that ok?
You could consider taking some vitamins and supplements. The Omega 3 fatty acides are suppose to be good for the heart. You can find those supplements even in walmart.

Just good Luck to you!

Debra Van Ness RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here